MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP TI POLY SCREW 11MMX80MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH EXP TI POLY SCREW 11MMX80MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 179712280
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Injury (2348); Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 05/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code: kwp; kwq; mnh; mni.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the surgeons were revising a previous surgery that had developed pjk and showed signs of iliac screw failure.The patient's initial fusion (performed on (b)(6) 2019) was from t11-ilium, with expedium 5.5 and cortical fix implants placed from t11-l5, and nuvasive reline iliac bolts placed for the s2 sai screws (8.5 x 80mm screws).On (b)(6) 2020, the surgeon removed the nuvasive iliac bolts (from the patient's right side) and intended to implant dss viper sai iliac screws (1797-04-xxx).He used a viper 9.0 tap (2797-04-900) and the surgeon proceeded to pass a 10mm sai tap (2797-04-100) down through the prepared pathway, and he requested a 11x80mm iliac screw and proceeded to implant the 1797-12-280 screw.As the screw advanced through the prior pathway, he felt the screw was not advancing through the bone.At this time, he attempted to remove the iliac bolt from the bone but was unable to advance the screw in either direction (clockwise or counterclockwise).In this process, the polyaxial screw head broke from the iliac bolt and was removed from the patient.Attempted to remove the broken screw from the pelvis with the reverse conical extraction drivers from the universal removal set (srb) but could not fit the largest extraction driver over the 11mm screw.The surgeons were satisfied that the implant was not causing additional harm and elected not to continue to attempt to remove the broken screw.The shaft of the screw remains implanted in the patient.They continued with the procedure and placed new sai screws (medtronic) adjacent to the broken screw on the patient's right side.Fragments were generated and easily removed.There was a surgical delay of 60 minutes.Patient status is unknown.The procedure was successfully completed.This complaint involves four (4) devices.This is report 1 of 3 for (b)(4).Related product complaint: (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Code (b)(4) used to capture modified surgical procedure.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXP TI POLY SCREW 11MMX80MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10111235
Report Number1526439-2020-01098
Device Sequence Number16800845
Product Code NKB
UDI-Device Identifier10705034067070
UDI-Public10705034067070
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179712280
Device Catalogue Number179712280
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer06/03/2020
06/12/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date06/11/2020
06/23/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM EXTENDED CANULATED TAP.; 9MM EXTENDED CANULATED TAP.; UNKNOWN EXTRACTION INSTRUMENTS.
Outcome Attributed to Adverse Event Required Intervention;